Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 19, 2017, 11:37 PM CDT for Burnet County, Williamson County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 11:37 PM CDT (04:37 UTC)
- Expired
- May 20, 2017, 12:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 72 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 20.6
The text
As transmitted.
036
WWUS84 KEWX 200437
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
1137 PM CDT FRI MAY 19 2017
TXZ172-173-192-200530-
Williamson TX-Burnet TX-Travis TX-
1137 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHEASTERN TRAVIS
AND BURNET COUNTIES UNTIL 1230 AM CDT...
At 1137 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sunnylane, or 8 miles southeast of Lampasas, moving east at 45 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor, Burnet,
Granger, Bertram, Serenada, Buchanan Dam, Leander, Hutto, Bartlett,
Florence, Jarrell, Liberty Hill, Thrall, Weir, Inks Lake State Park
and Georgetown Dam.
LAT...LON 3091 9783 3087 9762 3074 9728 3046 9716
3040 9733 3071 9841 3074 9837 3075 9843
3079 9843 3083 9838 3083 9842 3086 9842
3088 9846 3092 9845 3094 9841 3095 9845
3101 9846 3103 9844 3103 9791
TIME...MOT...LOC 0437Z 273DEG 40KT 3096 9810
$$
BMWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 9:59 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 19, 9:59 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 959 PM CDT Fri May 19 2017 .UPDATE... /INCREASED TONIGHT POPS NORTH, DECREASED SOUTH/ Not much has changed from the afternoon assessement on the broader picture for tonights convective potential. The cap looks increasingly dominant over the Coastal Prairies while a few elevated convective cells over Mexico suggests a weak shortwave could lift NE into the Rio Grande Plains late tonight. The bigger story is the discrete supercells over West Central TX that have congealed into a line extending from Ozona to Goldthwaite and pivoting north to near Stepehnville as of 950 pm. This activity remains severe along its leading edge and has a chance to reach northern parts of Llano and Burnet counties by around midnight. While the storms look like their just minutes away, southward speed of the line is 5 mph or less. Thus it still looks as though most of the Austin metro area will see rain chances increase closer to daybreak as the cold front catches up to the line. The location of the front is masked this evening, as numerous thunderstorm outflows are dominating the surface conditions in advance of the front. Will hold out hope the daybreak arrival of the front as depicted earlier into AUS is on track, and the recent runs of the rapid refresh models still show support for this timing. Main change in regards to the frontal convection is a slight nudge upward to likely PoPs after midnight for the Eastern Hill Country. Could be a heavy downpour with the slow movement and possible training, but some weakening of cells is expected after midnight as well. && .PREV DISCUSSION... /ISSUED 646 PM CDT Fri May 19 2017/ AVIATION... SHRA/TSRA over Mexico have almost dissipated or moved south while SHRA/TSRA over Central Texas will remain north of our area. No impacts to the TAF sites are expected tonight. A slow moving cold front drops south across our area on Saturday into Saturday night. SHRA/TSRA are expected along and behind the front. Have maintained VCSH beginning midday and VCTS mid afternoon. VFR skies start the period, then stratus with MVFR CIGs develop this evening from the Coastal Plains to the I-35 corridor, then spread across the Hill Country to the Rio Grande overnight. CIGs will fall to IFR at times. However, moderate low level jet allows MVFR CIGs to prevail at I-35 sites while CIGs should fall to IFR at KDRT where flow is weaker. CIGs should slowly rise to VFR Saturday afternoon, though pockets of MVFR CIGs/VSBYs can be expected in SHRA/TSRA. S to SE winds 7 to 15 KTs prevail south of the front and N to NE 5 to 12 KTs north of the front. PREV DISCUSSION... /ISSUED 251 PM CDT Fri May 19 2017/ SHORT TERM (Tonight through Saturday Night)... A complicated forecast continues for South-Central Texas as the daily battle with the CAP enters its fourth day of competition. The CAP has easily won out as there has been little to no weakening of the CAP without the presence of large scale forcing or any surface boundary to help drive parcels up and through the CAP to break it. Latest aircraft soundings for KSAT/KAUS continue to show nearly 150 J/kg of inhibition for surface based parcels as of 19z. This amount of CIN is much too high for only surface heating parcels to break through and we would need some other forcing mechanism to lift/weaken the CAP for convection to develop. Normally to weaken or lift a CAP you would need forcing for ascent as consistent lifting of the level of the inversion would lead to adiabatic cooling of the CAP and thus weakening. We have not had this as the upper low remains well to our northwest and we are not experiencing any of the effects of the strong lift. In addition, approaching upper lows also lead to the cooling of the atmosphere within these cold core centers, and again we are not seeing this as well. Without either of these occurring, the CAP will continue to win out until something change, but more on that later. The 12z KDRT observed sounding had a convective temperature (temperature the surface needs to warm to for free convection) of 95 degrees. With forecast highs only near 90, am also not expecting this to happen. Starting to see some thunderstorm activity west of the Rio Grande but slow storm motions and effects of the CAP should not allow this activity to make it east of the Rio Grande, but will continue to monitor. With the probabilities of developing storms in our area low, we will have to turn to potential activity from the northwest eventually moving into the CWA. Convection to our north has remained cellular with storms moving to the northeast away from the area. Will have to watch for new development eventually congealing into a line to our north and this could eventually move into our northern CWA and Hill Country counties this evening and overnight. Some of this activity could be strong to severe if it makes it this way and SPC maintains a marginal to slight risk for this area. Further to the north a cold front is moving through the Texas Panhandle and with adequate effects from forcing in relation to the ejecting upper low near Colorado, this front should begin to arrive to our northern counties late tonight and tomorrow morning. This front should finally serve as the impetus to allow for the development of showers and storms as it slowly moves through the region tomorrow. Fronts serve as a source of mesoscale lift and this should finally force parcels to the LFC. Think the CAP should help limit the overall coverage, but we should see scattered activity by the afternoon hours. The local storm environment will have CAPE values near 3,000 J/kg with weak to moderate shear values. This should support the threat of some possible marginally severe hail and perhaps gusty winds. Most of the area is now under a slight risk of severe storms for this threat. PW values near 1.75 inches could also lead to locally heavy rainfall. There are some hints of the coverage of showers and storms slightly increasing after sunset tomorrow for a few hours as the low- level jet enhances the lift in the lower levels of the atmosphere. LONG TERM (Sunday through Friday)... Should continue to see the chance of showers and thunderstorms on Sunday with north winds remaining in place behind the frontal boundary, but overall chances should be lower than Saturday and Saturday night. Rain chances will increase again Sunday night and Monday as a shortwave embedded within a split flow regime moves through the region. The upper level lift will become enhanced as it lifts air above the lingering frontal layer with continued north winds at the surface. Increased the PoPs to 40-60 percent but these may need to be increased over the next couple of forecast cycles. With these split flow regimes, upper flow in the southern branch of the jet is usually weaker than the main jet which could lead to weaker storm motions and enhanced rainfall amounts. However, deterministic model solutions continue to show rainfall amounts not reaching that high. Our last hoorah will be Tuesday as an impulse rotating around a deep upper low near the Ohio Valley will force a cold front south into Texas. Should see shower and thunderstorm activity ahead of the front as it moves through by Tuesday afternoon. Will linger PoPs into Tuesday night as there are some discrepancies with the timing between the GFS and ECMWF. Overall, rainfall amounts between now and Tuesday will be around 1-3 inches with isolated amounts up to 5 inches. Temperatures behind the front will be in the 50s/60s Wednesday and Thursday morning with highs in the 70s and lower 80s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 86 66 84 66 / 40 60 60 30 40 Austin Bergstrom Intl Airport 73 85 66 83 66 / 30 50 60 30 40 New Braunfels Muni Airport 73 84 67 83 67 / 20 50 60 30 40 Burnet Muni Airport 69 80 62 80 64 / 60 60 60 30 30 Del Rio Intl Airport 72 81 68 84 68 / 30 50 60 40 50 Georgetown Muni Airport 71 83 64 82 65 / 60 60 60 30 30 Hondo Muni Airport 73 84 68 85 67 / 20 50 60 30 50 San Marcos Muni Airport 73 85 67 85 66 / 20 50 60 30 40 La Grange - Fayette Regional 75 86 69 85 69 / 20 50 60 40 40 San Antonio Intl Airport 74 84 68 83 68 / 20 50 60 30 40 Stinson Muni Airport 74 84 70 83 68 / 20 50 60 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...04 Synoptic/Grids...Oaks Public Service/Data Collection...Williams
Hazardous weather outlook, May 19, 4:32 AM CDT, 19 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 432 AM CDT Fri May 19 2017 TXZ171>173-183>194-202>209-217>225-228-201000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 432 AM CDT Fri May 19 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated strong to severe storms are possible over the Edwards Plateau and portions of the Hill Country today and tonight. Large hail and damaging straight-line winds will be the main threats with any isolated severe storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday through Monday, a slow moving cold front will bring a threat for pockets of locally heavy rain along with isolated strong to severe storms. .SPOTTER INFORMATION STATEMENT... Spotters are urged to relay severe weather, heavy rain, and flooding reports to the National Weather Service.
In the hours before
Special weather statement, May 19, 11:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1137 PM CDT FRI MAY 19 2017
TXZ172-173-192-200530-
Williamson TX-Burnet TX-Travis TX-
1137 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHEASTERN TRAVIS
AND BURNET COUNTIES UNTIL 1230 AM CDT...
At 1137 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sunnylane, or 8 miles southeast of Lampasas, moving east at 45 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor, Burnet,
Granger, Bertram, Serenada, Buchanan Dam, Leander, Hutto, Bartlett,
Florence, Jarrell, Liberty Hill, Thrall, Weir, Inks Lake State Park
and Georgetown Dam.
LAT...LON 3091 9783 3087 9762 3074 9728 3046 9716
3040 9733 3071 9841 3074 9837 3075 9843
3079 9843 3083 9838 3083 9842 3086 9842
3088 9846 3092 9845 3094 9841 3095 9845
3101 9846 3103 9844 3103 9791
TIME...MOT...LOC 0437Z 273DEG 40KT 3096 9810
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 12:51 AM CDT | Special Weather Statement | EWX | Burnet, Williamson | 54 min |
| May 20, 1:00 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 60 min |
| May 20, 1:23 AM CDT | Special Weather Statement | EWX | Gillespie | 52 min |
| May 20, 1:57 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 48 min |
| May 20, 2:21 AM CDT | Special Weather Statement | EWX | Gillespie | 39 min |
| May 20, 2:30 AM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| May 20, 2:41 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 49 min |
| May 20, 3:05 AM CDT | Special Weather Statement | EWX | Llano | 40 min |
| May 20, 3:16 AM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
| May 20, 3:41 AM CDT | Special Weather Statement | EWX | Edwards, Val Verde | 94 min |
| May 20, 3:54 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 66 min |
| May 20, 4:40 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 50 min |
| May 20, 5:13 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 47 min |
| May 20, 5:20 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 40 min |
| May 20, 6:00 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 48 min |
| May 20, 6:03 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 46 min |
| May 20, 6:09 AM CDT | Special Weather Statement | EWX | Gillespie | 51 min |
| May 20, 6:33 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 27 min |
| May 20, 6:52 AM CDT | Special Weather Statement | EWX | Edwards | 53 min |
| May 20, 7:27 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 63 min |
| May 20, 8:26 AM CDT | Special Weather Statement | EWX | Blanco | 49 min |
| May 20, 8:29 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 61 min |
| May 20, 9:28 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde, Zavala | 62 min |
| May 20, 10:13 AM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 3 hr |
| May 20, 10:48 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 3 hr |
| May 20, 11:17 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 58 min |
| May 20, 12:00 PM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
| May 20, 12:22 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 68 min |
| May 20, 12:40 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| May 20, 1:24 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 81 min |
| May 20, 3:04 PM CDT | Special Weather Statement | EWX | Frio | 56 min |
| May 20, 3:12 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 48 min |
| May 20, 3:48 PM CDT | Special Weather Statement | EWX | Dimmit | 27 min |
| May 20, 3:54 PM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.